I have been on the Cyclophosphamide for just over 6 weeks and although my eye pain has got a lot better I am getting some horrible side effects.
The first couple of weeks were great, I was like chemo is awesome, haha then it hit me with a vengeance in weeks 3 and 4 with plummeting blood pressure. One weekend it was so low I couldn’t hardly stand upright without falling over. Fortunately that one has almost resolved itself.
The latest side that I have hit me in week 6, Myalgia! Omg the muscle pain is all over my body and horrible. Every single muscle in my body hurts. My joints hurt too but the muscle pain is worse. I notice it is a lot worse when I get chilly like when the air-con is a little bit cool at work or in bed in the early hours of the morning.
I am finding it hard to walk up stairs, and going for my daily walk feels impossible at the moment, I feel weak and sore, a bit like an old lady actually. I had my flu needle at work today and the nurse really hurt me because she pinched my skin together before putting the needle in. I couldn’t even put my fitbit on this morning because it hurt too much to have it on my wrist.
I hope that this isn’t going to be a long term thing but I kind of suspect it will be. The Endoxan is well and truly in my system so I don’t think I will be feeling better any time soon.
I have to be on it for about another 6 months so joyful times to look forward to!
I guess I need to look at the positives in that it is helping with my eye disease, but when you feel like crap it’s really hard to look at the positives, you just wallow in self pity a bit as the pain takes over.
I am still going to try and do my daily walk, even if it is slower and shorter, I think it be moving will probably help. I hope so anyway!
Over two years on and my scleritis is still flaring continuously and at times is extremely painful. I have failed prednisone, rituximab, metrotrexate and azathioprine treatments.
My doctors have brought out the really big guns this time, I have just been started on 100mg Cyclophosphamide daily. Already I am feeling nauseous so I know this isn’t going to be good.
Before taking the med I was reading up on it because I like to be informed about what i’m taking and the side effects are horrific. If the only thing that happens to me is I get nauseous and lose my hair I will be doing ok! Yes you can even lose your hair at low doses. One of the common side effects that is concerning me a bit is that you can get really bad cystitis and blood in the urine. Because the drug is so toxic it can’t sit in your bladder you have to keep drinking and peeing to keep it clear. It can’t be taking at night because it cant sit in your bladder for that long.
Well this is day 1 of the treatment, I have to go for fortnightly blood tests and see my rhumatologist again in 6 weeks. Lets hope this works!
By the way another side effect is appetite loss, I really hope I get that one because I have medication induced weight gain and I am desperate to get some off. I will be really happy if I get that one!
Will keep you updated, have a good weekend.
Crikey this chemo knocks the stuffing out of you! Had my infusion yesterday, was nauseous and getting hot flushes all day they had to give me antihistamines, anti nausea pills, paracetamol and steroids! . Threw up last night and today I’m so tired and fluey I’m barely functioning.
I can’t wait to get home from work to lie down!
The nurse called me earlier to book my next one in for 4 weeks time, oh joy!
Now to get through the next hour till home time……